Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
148 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Taking diphenoxylate/atropine for diarrhea, pain in neck, chest and arm pits. What could it be?

my husband has been taking diphenoxylate/atrop 2.5mg tabs for diarrhea for two days for the last four hours he has been complaining of a pain that feels like it is in neck radiating down both sides goes under his armpits and all through his chest. he has been complaining of severe chestpains for about two to three hours. any suggestions?
Tue, 12 Nov 2013
Report Abuse
Pediatrician, Cardiology 's  Response
Hi, I have gone through your query and understand your concerns.

The combination of atropine and diphenoxylate is used to treat diarrhea (Lomotil): Diphenoxylate is an antidiarrheal medication, and Atropine affects the body in many different ways, such as reducing spasms in the bladder, stomach, and intestines.

Your husband should stop using this medication (Lomotil) and see your doctor immediately if you are experiencing such side effects, numbness in your hands or feet; severe chestpains, unusual thoughts or behavior; fast heart rate; or urinating less, etc…

Wish you good health.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Piperidines


Taking diphenoxylate/atropine for diarrhea, pain in neck, chest and arm pits. What could it be?

Hi, I have gone through your query and understand your concerns. The combination of atropine and diphenoxylate is used to treat diarrhea (Lomotil): Diphenoxylate is an antidiarrheal medication, and Atropine affects the body in many different ways, such as reducing spasms in the bladder, stomach, and intestines. Your husband should stop using this medication (Lomotil) and see your doctor immediately if you are experiencing such side effects, numbness in your hands or feet; severe chestpains, unusual thoughts or behavior; fast heart rate; or urinating less, etc… Wish you good health.